(Closed) Writing with a heavy heart, P.s, Nuvaring

posted 6 years ago in Relationships
Post # 3
Member
2104 posts
Buzzing bee
  • Wedding: November 1999

I was once on a birth control (called Mircette) that caused me to have huge emotional swings.  I got in tons of arguments with everyone around me, got really depressed, and had horrible thoughts in my mind.  After a few months I realized that the only thing that had changed in my life was the birth control I was using, so I went back to the doctor immediately and got put on a different BC.  I’m not saying this is absolutely the cause or necessarily a contributing factor for you, but it certainly could be.  Ortho-tricyclen had a similar effect on me, so I stay away from anything similar for me personally.  What works for one person can be terrible for another person!  

I think you need to go back to your MD and discuss everything.  Good luck!!

Post # 4
Member
1043 posts
Bumble bee
  • Wedding: November 2012

Ok I had a very similar experience with my emotions when I was on NuvaRing.  I had been on the pill for years and years and decided I wanted a change.  I don’t know why, but I became a crazy person.  I broke things one night, flipped out for no reason.  It was really strange and I couldn’t figure out what was wrong with me.  I spoke with my doctor and she put me back on the pill, I’ve been fine ever since.

You may want to try changing birth control to see if your mood improves.  **I’m in no way saying that NuvaRing is bad, I loved the product, it was easy to use** – just that I did have some crazy emotions while on it! 

Post # 5
Member
46670 posts
Honey Beekeeper
  • Wedding: November 1999

It would be nice to be able to blame your behavior on hormones, but then what can he blame for his behavior?

If you were so drunk that you can’t remember everything that happened, you have a problem with alcohol- or at least knowing when to stop drinking.

Post # 6
Member
9824 posts
Buzzing Beekeeper

This isn’t a BC problem, it’s an alcohol problem. You both got wasted and had a fight. Try to monitor the intake a little better and agree to both back away and leave each other alone when things start to get heated.

 

Post # 7
Member
749 posts
Busy bee
  • Wedding: September 2012

I also had really bad issues with BC. I was also on Mircette, not nuvaring, but I had issues with mood swings and would fly into rages. It was really scary. I got off the pill, and I have felt so much calmer and more centered. I think that some people just dont respond to hormones well. I would talk to your doctor.

Post # 8
Member
2232 posts
Buzzing bee
  • Wedding: September 2012

I have been very emotional and somewhat psychotic on certain BC pills but I would never attribute that to getting physical and violent.

I’m going to have to agree with PPs, this is most likely alcohol related.

Post # 9
Member
29 posts
Newbee
  • Wedding: August 2012

I also had NuvaRing issues but it was related to loss of libido. It looks like from doing a quick google search other women have had anger issues with NuvaRing and hormones can do wild things to our bodies. I ended up switching to non-hormonal bc. I don’t know you so I wouldn’t jump to conclusions that you or your Fiance have a problem with alcohol. It seems like something you really need to monitor and maybe you should call your doctor and discuss this as a possible side effect and you could also do some premarital counseling.  I really think counseling with a professional would be much more helpful to evaluate these things. 

Post # 10
Member
2006 posts
Buzzing bee
  • Wedding: April 2012

I know someone close to me who had terrrrrible mood issues on nuvaring.  She didn’t ever get physical (that I know of, however she isn’t very strong so its possible this happened and they just never told anybody) but eventually realized she had almost ruined her relationship while on nuvaring.  Once she went off of it there was a drastic improvement.  I don’t think nuva ring can soley be blamed, but it does cause these extreme situations sometimes.  Especially with alcohol already lowering inhibitions.

Post # 11
Member
1619 posts
Bumble bee
  • Wedding: September 2011

About 6 months ago, I decided to try the nuva ring. I lasted a month on it before I decided to stop it. It made me feel absolutely insane. I was SO angry on it. Like, irrationally, crazy angry. I never got physically violent, but I definitely had to restrain myself. In my opinion, you’re rage probably had a lot to do with the combination of the ring and the alcohol. If I were you, I would seriously consider laying off both the booze and the ring. 

Post # 12
Member
2606 posts
Sugar bee
  • Wedding: May 2009

@peasantsong:  In my opinion, you’re rage probably had a lot to do with the combination of the ring and the alcohol. If I were you, I would seriously consider laying off both the booze and the ring. 

Agree with you 110%!

ETA: BOTH of you need to lay off the booze.  He’s just as guilty, if he broke down a door and NEITHER of you can remember what happened.

Post # 13
Member
339 posts
Helper bee
  • Wedding: February 2014

@MadameTussaud:  I had a similar reaction to Mircette. So to answer OP’s question, it’s totally possible that your bc is affecting your behavior! You need to get on something else if this is the case. 

Post # 14
Hostess
18637 posts
Honey Beekeeper
  • Wedding: June 2009

I agree that I think it is more the alcohol.  The fact that he fought too makes me think that it wasn’t just you and your hormones.

You might have trouble with the hormones in Nuvaring, people react differently.  For me it has been the easiest to deal with so far because the hormones are pretty low.

Post # 15
Member
595 posts
Busy bee
  • Wedding: February 2015

The off week of my BC I get INSANE mood swings, especially if I have run packs together for a few months prior. I think the alcohol played a large role in your argument, so don’t blame it 100% on the BC, but do know I think it can affect behavior.

Post # 16
Member
595 posts
Busy bee
  • Wedding: February 2015

@Ms. Martian:  May I ask which BC pills? I’m looking to switch due to this issue but I want to avoid getting on another one that may cause it.

The topic ‘Writing with a heavy heart, P.s, Nuvaring’ is closed to new replies.

Find Amazing Vendors